Migraine.com
caret icon Back to all discussions

Ajovy & Anxiety?

I’m writing this in hopes of getting a better idea of whether my thoughts about my current situation are shared in this community.

I started Ajovy 3 months ago, after Qulipta, which I thought was a Godsend, but it stopped working. Now, Ajovy seems to finally be having some effect & my migraines are fewer & less intense. HOWEVER, during the same period of time that I’ve been taking the Ajovy, I’ve noticed a severe increase in my (already diagnosed) depression & episodes of anxiety/panic attacks that I NEVER had before. I’m also having right shoulder joint pain which is new & no injury. Joint pain is listed as a possible side effect of Ajovy.
I just realized the common denominator in the past few days & have written to my neurologist. I have an appointment with my psych provider, but, they are not available until October.
So, now, I’m thinking that the cure may be worse than the disease.
Any input would be greatly appreciated. Thank you.

  1. Hi -- I have never taken Ajovy but I did try Emgality a few years ago and one of the side effects for me was anxiety and a feeling of being constantly jittery. It was disturbing enough that I stopped taking it. It didn't help my migraines either, unfortunately. Because of that experience and the extreme constipation, I am hesitant to try any of the CGRPs.

    1. Hi , thanks so much for chiming in and sharing your experience with Emgality, although I'm sorry to hear that it had such negative side effects for you! Your hesitation to try a different CGRP is certainly understandable given that experience. Have you talked with your doctor about it? Do they have any recommendations or suggestions? -- Warmly, Christine (Team Member)

  2. Hi ! My neurologist understands why I don't want to take a chance with another CGRP, especially the injectables since they have such a long life in the body... she has said that just because one had bad side effects doesn't mean that I wouldn't be ok with another. Yet I hesitate. I am not on any preventatives now and try to manage attacks with abortive meds and I am doing as much as possible lifestyle-wise to keep things at bay.

    1. that makes a lot of sense, both what your neurologist says, and your hesitation. I'm glad that she is understanding with how you're feeling. I'm crossing my fingers that the abortives and lifestyle adjustments continue to bring you some relief! Sending you gentle hugs. -- Warmly, Christine (Team Member)

Please read our rules before posting.